MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOVEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION WOVEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 87092
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter tip showed signs of burning on the distal electrode.Prior to an ablation procedure to treat atrial fibrillation, while unpacking the device, it was noticed that the distal tip electrode showed "signs of burning" and was greyer in appeared compared to the other electrodes.No patient complications occurred as the issue occurred outside of the patient.The procedure was completed with a different device.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection showed the discoloration on the electrodes 1-4.The returned sample was tested for electrical resistance.All circuits meet specification for continuity and intercircuit resistance.All electrodes were smooth with no sharp edges.The photos attachments were reviewed, there did appear to be discoloration on electrodes 1-4.The sample was reviewed under 10x magnification, can clearly see "circumferential" buff marks indicating that the electrodes were cleaned.There was no evidence of excess "co" on the electrodes.The sample was wiped with isopropyl alcohol and the discoloration remained on the electrodes 1-4.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
WOVEN
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9253955
Report Number2134265-2019-13160
Device Sequence Number1864909
Product Code DRF
UDI-Device Identifier08714729902355
UDI-Public08714729902355
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model Number87092
Device Catalogue Number87092
Device Lot NumberGFDQ0334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date01/15/2020
Patient Sequence Number1
Patient Age48 YR